MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP774D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - was\were the needle piece(s) retrieved during the same procedure? if not, please explain.- what measures were taken to retrieve the broken piece(s)? - was there any additional tissue damage as a result of searching for the needle piece(s)? - please provide the lot number.- what is the current status of the patient? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? was the needle tip retrieved during the same procedure? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a shunt case in neurosurgery on an unknown date and suture was used.The needle tip was broken while suturing the abdomen.The needle tip was retrieved in an open procedure after the surgery.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: was\were the needle piece(s) retrieved during the same procedure? if not, please explain.No; the needle piece was retrieved during a post-operative re-laparotomy.What measures were taken to retrieve the broken piece(s)? re-opening of the abdomen was performed and the broken needle was surgically retrieved.Was there any additional tissue damage as a result of searching for the needle piece(s)? unk.Please provide the lot number.Unk.What is the current status of the patient? unk (no further clinical information was available).Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Age: unk; gender: unk; weight: unk; bmi: unk.Date of index surgical procedure? unk.The diagnosis and indication for the index surgical procedure? shunt-related surgery requiring abdominal closure.Were any concomitant procedures performed? unk.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? unk.On what tissue was the suture used? abdominal tissue during shunt surgery closure.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unk.What instruments were used to grasp the needle? unk.Where was the needle grasped during use? unk.Was the needle tip retrieved during the same procedure? no; the needle was retrieved during a post-operative re-laparotomy.Please describe any medical/surgical intervention required for this suture event including dates and results.Post-operative re-laparotomy was performed to retrieve the broken needle; confirmation was made that no needle fragment remained in the body.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unk.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unk.What is the patient's current status? unk.Lot number? unk.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24160084
Report Number2210968-2026-00862
Device Sequence Number9001113
Product Code GAM
UDI-Device Identifier10705031055513
UDI-Public10705031055513
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP774D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown